Two years ago I agreed to taking a mood stabiliser to control my bipolar.
The depression was terrifyingly low.
That was the start of a major journey with my physical health.
Within two months of taking Quetiapine I was suffering with my asthma.
Within four months I couldn't walk and breathe but no one knew why.
Within six months I could barely function at all, my breathing was laboured ever at rest and still there was no clue why.
They upped my asthma drugs.
They added in new drugs.
They tested my lungs and my heart.
They tried yet more drugs.
They tried no new drugs.
They took blood every week.
They were confused every week.
I stopped calling for results.
I started researching.
That's when I started asking questions about this mood stabiliser; and that's when I got the answers I hadn't expected.
At last someone listened and agreed.
So I started a slow withdrawal.
Slower than that!
It had to be slow because the risk of wick withdrawal was death.
Five months later, at half my initial dose, my body got to the end of its tether and started to shut down.
My organs could take no more.
I could take no more.
So I took no more.
[There's probably a book in this last two years but I think I'd rather forget most of it. But one thing I'll never forget is the amazing support and prayers of friends in and out of church.]
I came off that mood stabiliser.
And I haven't looked back.
But.... I have noticed one strange thing....